Depression medication that helps you lose weight

Common Questions and Answers about Depression medication that helps you lose weight

depression

761614 tn?1234300320 I recently got off of my Crestor, after a Medifast diet that let me lose 40 pounds. That helped a lot. I am hoping that with the weight loss that will also help with the withdrawal of other meds.
Avatar n tn I've had depression for a long time and don't think it's true if you suffer clinical chronic depression that exercise tops medication in any gold standard studies. I say this agreeing that anyone with depression can benefit by exercising, but you know, pro athletes suffer depression and they certainly get their exercise. Nobody knows what causes depression, and no medication yet invented cures it, they just tamp down the symptoms.
5032487 tn?1365824021 Trileptal is off label for BP, but it's used pretty frequently. It's apparently the new improved version of Tegretol, with fewer side effects. Topomax is also used off label, but it's gotten the nickname of dopomax because it causes cognitive issues in a fair number of people. It does tend to make you lose weight, though. I personally would go for Trileptal above Topomax, but I'm doing fine on Lamictal so it's a bit of a moot point.
Avatar n tn there are quite a few different medications that can make it difficult to lose weight. Some are notorious for causing weight gain, as well.
Avatar n tn Depression itself is a major risk factor for weight gain. Treat your depression, get to a good exercise schedule and you will see a reduction in weight.
Avatar f tn Is it possible to lose any of the extra weight gained while on this medication, or does everything i eat just turn to fat???
Avatar n tn I have tried for the past year to lose the weight. I have depression &I anxiety &I the medication they put me on (the only one that works for me) makes me keep the weight. In the past year I have gained 40 lbs due to lack of diet, exercise, & the medication. I'm just starting out trying to lose the weight, any tips appreciated.
Avatar f tn Does the leaflet that comes with the Wellbutrin say that you are likely to lose weight on it? Have other people who are taking it tell you that they have lost weight since taking it? The side effect of a lot of anti-depressants is weight gain. It has nothing to do with over eating. Many people will tell you they have gained weight whilst on anti-depressant medication. Others have lost. I think it all comes down to the individual person and how they respond to the drug they are taking.
Avatar f tn Did this start after going on medication for depression? It may be if you did and are on antidepressants that they are at least partly responsible for weight gain. If that's the cause, the only solution, not an easy one, is tapering off and trying a different one. If no meds involved, then if depression is the culprit depression is what you need to work on.
Avatar f tn Make an appt. to see a psychiatrist so the two of you can determine the best course of treatment for you...therapy and/or medication. It's wonderful that you recognize that your eating to ease your depression and that's a good start! I'm sure you are monitored on a regular basis with your medication and bloodwork. I have hypothyroidism and I'm monitored closely.
Avatar f tn 53AM Anxiety and depression can cause one to lose weight, but the important thing is that you have gained it back. If you have been dignosed with anxiety and depression you need to start getting help for this. Sometimes when depressed we tend to not eat and anxiety can make us not want to eat. But you need to find out why you are depressed and anxious so that you can deal with it and move on with your life. Take care..
2030769 tn?1343647674 If you read the leaflet that comes with the medication it will tell you that some people lose weight, and some people gain weight. I have gained masses of weight, and other people on this site have said the same. You just have to be very careful what you eat. I find Effexor is an excellent anti-depressant for me, except for the weight gain.
Avatar n tn I am a little stressed out,but Not depressed at all. Should i be concerned about dangerous side effects or try it? If it does NOT work out for me, how do i safely get off it?
Avatar m tn In a word...no. Desiccated porcine thyroid contains both T3 and T4. In fact, compared to what our thyroids produce, it contains a lot of T3 compared to T4. It's just a different way of delivering T3. Increasing FT3 does not cause weight gain. Increased FT3 levels raise metabolism and help (allow) you to lose weight. If FT3 and FT4 levels are properly adjusted, weight gain attributable to thyroid is not be an issue. The enzyme that converts T4 to T3 is a selenium-based enzyme.
Avatar m tn I am doing my exercise and dieting from last two months but not losing weight.. Before that never happened that I exercised and not lost weight. Why its not happening now? Am I too old to lose weight? Please somebody help me . I am very depressed.I have been using Euthyrox 75 from the last 10 years.
Avatar f tn One other piece of information you need to have if you ever switch off of Paxil is that it is very possible that you can have withdrawal side effects, so hopefully your doctor will move the new one in as you slowly come off of it. I say this so that you do not stress or panic if this occurs during the transition. There is light at the end of the tunnel.
Avatar f tn Oh, and your dosage of klonopin is pretty high. You may need it that high, but just saying. I think you're overmedicated.
Avatar n tn I was out on effexor 75mg for my depression plus it has been helps me lose weight as well started it a month ago and lost 20lbs already
Avatar m tn No drug eliminates anxiety attacks -- only a cure does that, and medication isn't a cure, it just helps with the symptoms. You still need to either find a cure through therapy or just live with what's left after the part meds help with.
Avatar f tn I am on the generic form of Effexor, and the weight went back on. Wish I could lose weight. I am trying!!
1690500 tn?1305906946 Hi! Congratulations on giving birth! I have (had) been on one antidepressant or another since 1990. The withdrawal effects from Paxil and Effexor XR in particular are the worst. Withdrawing from Effexor XR using a low dose of Prozac helped a bit. You may want to tuck this piece of information away if you ever need it down the road. Before supplementing your regimen with 5-HTP, please discuss it first with your doctor.
Avatar f tn I have just read that my medication can have weight gain associated with it. I am about 4 stone overweight. Will I still be able to lose weight whilst on this medication. I recently came off of Olanzapine because of the side effect.
Avatar m tn Are you losing weight that you cannot afford to lose? If so you must discuss this with your PCP. Let him/her determine the cause of your lose of appetite. Your PCP may suggest supplements until your appetite returns. I hope you'll soon be feeling better.
Avatar n tn Usually people gain weight when setting treated for depression. But everyone's different maybe it's a side effect from a medication your taking. Are you eating less? If yes then is it because you dot feel the need to eat, that your stomach hurts, or that you just can or won't eat?
Avatar f tn I am going through the same thing, unfortunately. Not sure what you mean by 5HTP though? I will try anything to lose weight at this point. I haven't changed my eating habits at all and didn't have a problem before with losing weight, but now I'm gaining and I can't lose any. Yep, I get depressed too - driving me nuts! Everyone gets on my nerves too! I was never like this - always good natured and basically was the happy-go-lucky type - now I've changed into this dragon lady!